Alert archive / New York / Gale Warnings in 2008

Gale Warning 42, NWS New York, NY

December 29, 2008

NWS New York, NY issued this gale warning at Dec 29, 2008, 4:02 PM EST. It took effect at Dec 29, 2008, 6:00 PM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2008, 4:02 PM EST (21:02 UTC)
In effect from
Dec 29, 2008, 6:00 PM EST
Expired
Dec 30, 2008, 4:16 PM EST
In force
22 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WHUS71 KOKX 292102
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
402 PM EST MON DEC 29 2008

...STRONG WINDS AND ROUGH SEAS ON THE OCEAN LATE TONIGHT...

.GUSTY WINDS AND ROUGH SEAS WILL RETURN ON THE WATERS
TONIGHT...LASTING THROUGH TUESDAY.

ANZ330-340-345-350-353-300900-
/O.UPG.KOKX.SC.Y.0103.081230T0500Z-081230T2300Z/
/O.NEW.KOKX.GL.W.0042.081229T2300Z-081230T2100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
402 PM EST MON DEC 29 2008

...GALE WARNING IN EFFECT UNTIL 4 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 4 PM EST TUESDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT...WITH GUSTS OF 35
TO 40 KT. THESE GUSTY WINDS WILL REMAIN IN PLACE ON THE WATERS
THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-355-300900-
/O.UPG.KOKX.SC.Y.0103.081230T0500Z-081230T2300Z/
/O.NEW.KOKX.GL.W.0042.081229T2300Z-081230T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
402 PM EST MON DEC 29 2008

...GALE WARNING IN EFFECT UNTIL NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL NOON EST TUESDAY. THE SMALL CRAFT
ADVISORY IS NO LONGER IN EFFECT. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT...WITH GUSTS OF 35
TO 40 KT. THESE GUSTY WINDS WILL REMAIN IN PLACE ON THE WATERS
THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-300900-
/O.EXT.KOKX.SC.Y.0103.081230T0400Z-081230T2300Z/
NEW YORK HARBOR-
402 PM EST MON DEC 29 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
6 PM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO 6 PM EST TUESDAY. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT...WITH GUSTS OF 25
TO 30 KT. THESE GUSTY WINDS WILL REMAIN IN PLACE ON THE WATERS
THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MPS
5 follow-up statements
454 
WHUS71 KOKX 292108
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
408 PM EST MON DEC 29 2008

...STRONG WINDS AND ROUGH SEAS ON THE OCEAN LATE TONIGHT...

.GUSTY WINDS AND ROUGH SEAS WILL RETURN ON THE WATERS TONIGHT...
LASTING THROUGH TUESDAY.

ANZ330-340-345-350-353-301000-
/O.CON.KOKX.GL.W.0042.081229T2300Z-081230T2100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
408 PM EST MON DEC 29 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT...WITH GUSTS OF 35
TO 40 KT. THESE GUSTY WINDS WILL REMAIN IN PLACE ON THE WATERS
THROUGH LATE TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-355-301000-
/O.CON.KOKX.GL.W.0042.081229T2300Z-081230T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
408 PM EST MON DEC 29 2008

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT...WITH GUSTS OF
35 TO 40 KT. THESE GUSTY WINDS WILL REMAIN IN PLACE ON THE WATERS
THROUGH MIDDAY TUESDAY...THEN A SMALL CRAFT ADVISORY WILL LIKELY
BE NEEDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-301000-
/O.CON.KOKX.SC.Y.0103.081230T0400Z-081230T2300Z/
NEW YORK HARBOR-
408 PM EST MON DEC 29 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 6 PM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 6 PM EST TUESDAY. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT...WITH GUSTS OF
25 TO 30 KT. THESE GUSTY WINDS WILL REMAIN IN PLACE ON THE WATERS
THROUGH MIDDAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
543 
WHUS71 KOKX 300529
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1229 AM EST TUE DEC 30 2008

...STRONG WINDS AND ROUGH SEAS ON THE OCEAN LATE TONIGHT...

.GUSTY WINDS AND ROUGH SEAS WILL RETURN ON THE WATERS TONIGHT...
LASTING THROUGH TUESDAY.

ANZ338-301700-
/O.UPG.KOKX.SC.Y.0103.000000T0000Z-081230T2300Z/
/O.EXA.KOKX.GL.W.0042.000000T0000Z-081230T1700Z/
NEW YORK HARBOR-
1229 AM EST TUE DEC 30 2008

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT. WINDS SPEEDS OF 25
TO 30 KT WITH GUSTS TO 40 KT CAN BE EXPECTED. THESE GUSTY WINDS
WILL REMAIN IN PLACE ON THE WATERS THROUGH MIDDAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-301730-
/O.CON.KOKX.GL.W.0042.000000T0000Z-081230T2100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1229 AM EST TUE DEC 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT. WINDS SPEEDS OF
25 TO 30 KT WITH GUSTS TO 40 KT CAN BE EXPECTED. THESE GUSTY WINDS
WILL REMAIN IN PLACE ON THE WATERS THROUGH LATE TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-355-301700-
/O.CON.KOKX.GL.W.0042.000000T0000Z-081230T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1229 AM EST TUE DEC 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN TONIGHT. WINDS SPEEDS OF 25
TO 30 KT WITH GUSTS TO 40 KT CAN BE EXPECTED. THESE GUSTY WINDS
WILL REMAIN IN PLACE ON THE WATERS THROUGH MIDDAY TUESDAY...THEN A
SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
266 
WHUS71 KOKX 300943
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
443 AM EST TUE DEC 30 2008

...STRONG WINDS AND ROUGH SEAS ON THE OCEAN LATE TONIGHT...

.GUSTY WINDS AND ROUGH SEAS CAN BE EXPECTED ON THE AREA WATERS
TODAY.

ANZ335-338-355-301700-
/O.CON.KOKX.GL.W.0042.000000T0000Z-081230T1700Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
443 AM EST TUE DEC 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN THIS MORNING. WINDS SPEEDS
OF 25 TO 30 KT WITH GUSTS TO 45 KT CAN BE EXPECTED. THESE GUSTY
WINDS WILL REMAIN IN PLACE ON THE WATERS THROUGH MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-302100-
/O.CON.KOKX.GL.W.0042.000000T0000Z-081230T2100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
443 AM EST TUE DEC 30 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

LOW PRESSURE PASSING NORTH OF THE REGION WILL ALLOW WEST TO
NORTHWEST WINDS TO INCREASE ONCE AGAIN THIS MORNING. WINDS SPEEDS
OF 25 TO 30 KT WITH GUSTS TO 45 KT CAN BE EXPECTED. THESE GUSTY
WINDS WILL REMAIN IN PLACE ON THE WATERS THROUGH LATE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
563 
WHUS71 KOKX 301627
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1127 AM EST TUE DEC 30 2008

...STRONG WINDS AND ROUGH SEAS TODAY...

.GUSTY WINDS AND ROUGH SEAS CAN BE EXPECTED ON THE AREA WATERS
TODAY. CONDITIONS WILL QUICKLY IMPROVE BY EVENING.

ANZ335-338-355-302200-
/O.CAN.KOKX.GL.W.0042.000000T0000Z-081230T1700Z/
/O.NEW.KOKX.SC.Y.0104.081230T1627Z-081230T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1127 AM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

THE PRESSURE GRADIENT IS RELAXING JUST ENOUGH WHICH IS ALLOWING
WINDS TO SLOWLY DIMINISH. HOWEVER...WEST TO NORTHWEST WINDS OF 25
TO 30 KT CAN BE EXPECTED. THESE GUSTY WINDS WILL DIMINISH QUICKLY
BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-345-350-353-302200-
/O.EXT.KOKX.GL.W.0042.000000T0000Z-081230T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1127 AM EST TUE DEC 30 2008

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

THE PRESSURE GRADIENT IS RELAXING JUST ENOUGH WHICH IS ALLOWING
WINDS TO SLOWLY DIMINISH. HOWEVER...WEST TO NORTHWEST WINDS OF 25
TO 35 KT CAN BE EXPECTED THROUGH MUCH OF THE AFTERNOON. THESE GUSTY WINDS
WILL DIMINISH QUICKLY BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
978 
WHUS71 KOKX 302116
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
416 PM EST TUE DEC 30 2008

...WINDS CONTINUE TO DIMINISH THIS EVENING THEN INCREASE AGAIN WEDNESDAY...

.WEST TO NORTHWEST WINDS CONTINUE TO DIMINISH THIS EVENING. LIGHT
WINDS TONIGHT WILL INCREASE ONCE AGAIN WEDNESDAY AND WEDNESDAY
NIGHT AS STRONG LOW PRESSURE PASSES TO THE EAST.

ANZ330-340-345-350-353-310930-
/O.CAN.KOKX.GL.W.0042.000000T0000Z-081230T2200Z/
/O.NEW.KOKX.SC.Y.0105.081230T2116Z-081231T0000Z/
/O.NEW.KOKX.GL.W.0043.081231T1600Z-090101T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
416 PM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 6 AM EST THURSDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WINDS CONTINUE TO DIMINISH THIS EVENING. INITIAL GUSTS TO 25 KT
ARE EXPECTED EARLY THIS EVENING. WINDS INCREASE ONCE AGAIN
WEDNESDAY FROM THE NORTH. GALE FORCE WINDS ANTICIPATED WEDNESDAY
AFTERNOON AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-355-310930-
/O.CAN.KOKX.SC.Y.0104.000000T0000Z-081230T2200Z/
/O.NEW.KOKX.GL.W.0043.081231T1600Z-090101T0600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
416 PM EST TUE DEC 30 2008

...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM EST THURSDAY. 

WINDS CONTINUE TO DIMINISH THIS EVENING. WINDS INCREASE ONCE
AGAIN WEDNESDAY FROM THE NORTH. GALE FORCE WINDS ANTICIPATED
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 29, 3:56 PM EST, 6 minutes earlier.

Area forecast discussion, Dec 29, 3:56 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
356 PM EST MON DEC 29 2008

.SYNOPSIS...
A CLIPPER SYSTEM WILL PASS NORTH OF THE AREA TONIGHT. A WEAK
RIDGE WILL SLIDE THROUGH THE AREA ON TUESDAY AHEAD OF A STRONGER
LOW THAT WILL TRACK ACROSS THE AREA ON WEDNESDAY. GUSTY WINDS WILL
AFFECT THE REGION FOLLOWING EACH SYSTEM. HIGH PRESSURE THEN BUILDS
OVER THE REGION ON THURSDAY. A STORM SYSTEM WILL IMPACT THE REGION
EARLY IN THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
QUIET WEATHER ON TAP THIS EVENING AS WEAK RIDGING SLIDES OFF THE
EASTERN SEABOARD. CLOUDS WILL THEN INCREASE AS WEAK LOW PRES
CENTERED OVER THE NORTHERN GREAT LAKES TRACKS EAST. ALTHOUGH THE LOW
WILL TRACK WELL NORTH OF THE AREA...IT WILL BE CLOSE ENOUGH TO
WARRANT SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES...AND WILL
MENTION SLIGHT CHANCE FOR SNOW SHOWERS.

A MORE PRESSING ISSUE FOR TONIGHT WILL BE GUSTY WINDS ASSOCIATED
WITH THE PASSAGE OF THE LOW AS THE GRADIENT TIGHTENS OVER THE REGION
AFTER MIDNIGHT. THOUGH WINDS ARE EXPECTED TO REMAIN BELOW WIND
ADVISORY CRITERIA...WILL STILL SEE WINDS INCREASING TO 20-30 MPH
WITH GUSTS UP TO 40 MPH.

OVERNIGHT LOWS WILL DROP INTO THE LOWER 30S ACROSS COASTAL LOCATIONS
AND INTO THE UPPER 20S ELSEWHERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
GUSTY WINDS CONTINUE THROUGH TUE MORNING AS THE GRADIENT BETWEEN
THE DEPARTING LOW AND WEAK HIGH PRES BUILDING INTO THE OH VALLEY
REMAINS TIGHT. THE GRADIENT WILL GRADUALLY SLACKEN BY
MIDDAY...AND WINDS WILL GRADUALLY DIMINISH BY AFTERNOON. DRY
WEATHER EXPECTED TUE AS THE RIDGE SLIDES EAST. HIGHS WILL
GENERALLY BE IN THE 40S.

A STRONGER LOW THEN MOVES INTO THE REGION BEGINNING TUE NIGHT...
PASSING OVERHEAD ON WED BEFORE MOVING OFFSHORE WED EVENING.
PLACEMENT OF THE LOW IS STILL UNCERTAIN...AS THE GFS IS A BIT
DEEPER AND FURTHER NORTH AS COMPARED TO THE NAM. WILL GO WITH A
BLEND OF THE TWO. FOR POPS...WILL INCREASE POPS TO CAT OVER THE
NORTHERN ZONES AND EASTERN ZONES...AS WRAP-AROUND PRECIP AROUND
THE LOW WILL SPREAD PRECIP INTO THE REGION. THIS IS AN INCREASE IN
ONE CATEGORY FROM THE PREVIOUS SHIFT. WILL KEEP LIKELY POPS
ELSEWHERE. PTYPE MAY BECOME A BIT PROBLEMATIC...BUT FOR NOW FEEL
GOOD KEEPING SNOW IN THE FCST ACROSS NORTHERN PORTIONS OF THE
LOWER HUDSON VALLEY AND INTERIOR SOUTHERN CT ZONES. NYC/NJ/COASTAL
CT AND LONG ISLAND WILL MAINLY BE RAIN...THOUGH SOME SNOW WILL BE
POSSIBLE AT THE ONSET. THIS IS SUBJECT TO CHANGE AS THE MODELS
COME BETTER INTO FOCUS.

STRONGER WINDS WILL BE POSSIBLE WED/WED NIGHT AS THIS LOW WILL BE
MORE INTENSE THAN THE LOW TONIGHT. EXPECTING NORTHWEST WINDS WITH
WIND GUSTS JUST BELOW WIND ADVISORY CRITERIA...SO THIS WILL HAVE
TO BE WATCHED AS WELL.

WINDS SLOWLY DIMINISH WED NIGHT. DRY WEATHER EXPECTED THU AS HIGH
PRES BUILDS EAST. STRONG CAA WILL KNOCK TEMPS DOWN BY ABOUT 10-15
DEGREES WED NIGHT/THU. LOWS WED NIGHT WILL GENERALLY BE IN THE
TEENS AND HIGHS ON THU WILL TOP OFF IN THE 30S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WINDS SLACKEN ON FRIDAY AS SURFACE HIGH PRESSURE BRIEFLY BUILDS
OVER THE MID ATLANTIC COAST. THE NEXT MAJOR COASTAL SYSTEM IS
FORECAST TO IMPACT THE AREA FRIDAY NIGHT INTO SATURDAY MORNING. AS
USUAL...THERE IS CONSIDERABLE MODEL DISAGREEMENT THIS FAR OUT
ABOUT STORM TRACK AND THUS SNOWFALL POTENTIAL FOR THE AREA. GFS IS
ADVERTISING A COLDER AND SNOWIER SOLUTION...WHILE HPC IS WARMER.
HAVE LEANED TOWARD THE HPC SCENARIO AT THIS POINT...WHILE WE WAIT
FOR GREATER CONSISTENCY IN GFS RUNS. INLAND NEW YORK AND WESTERN
CONNECTICUT HAVE THE GREATEST POTENTIAL FOR SIGNIFICANT
SNOW...WITH A MIX LIKELY OVER COASTAL LOCATIONS. WILL HIGHLIGHT
THE POTENTIAL FOR WINTRY PRECIPITATION WITH THIS LATEST COASTAL
STORM IN THE HWO.

THE COASTAL SYSTEM LIFTS OUT LATE ON SATURDAY...BRINGING DRY
CONDITIONS AND GENERALLY SEASONABLE TEMPERATURES FOR SUNDAY AND
MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
VFR FCST THRU 00Z WED WITH BEST MOISTURE NE OF NYC. KGON MAY TOUCH
MVFR WITH KIJD AT OVC030. CLIPPER TRACKS THRU THE REGION OVERNIGHT
WITH A BKN DECK. ATTM MODELS PROG VFR CIGS. WNW WINDS THIS AFTN
WITH MAX GUSTS ABOUT 20KT WITH MIXING BLW H9. WINDS VEER BEFORE
FROPA THIS EVE THEN NW AND GUSTY THRU 21Z DIMINISHING BY 00Z WED.

OUTLOOK FOR 00Z WED THRU SAT...VFR TIL WED AS NEXT CLIPPER TRACKS
SEWD INTO THE REGION. MVFR POSSIBLE WITH -SN INTO WED EVE. STRONG
NW WINDS BEHIND THE CLIPPER AGAIN WED NIGHT INTO THU. VFR INTO
EARLY FRI THEN CSTL LOW PRES DEVELOPS BRINGING HVY PCPN AND
STRONGER WINDS TO THE REGION FRI AFTN INTO SAT. ATTM...KSWF RUNS
THE GREATEST RISK OF SIGNIFICANT SN.

&&

.MARINE...
TONIGHT THROUGH THU...

WEST WINDS OF 15 TO 20 KT WILL BE RAMPING UP TO 20 TO 30 WITH
GUSTS UP TO 40 KT ON ALL WATERS EXCEPT THE HARBOR AFTER MIDNIGHT
TONIGHT...SO HAVE GONE AHEAD AND ISSUED A GALE WARNING FOR THE
WATERS. SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE HARBOR.
WINDS DIMINISH THROUGHOUT THE DAY TUE...AND WILL BE BELOW GALE
LATE TUE AFTERNOON. WINDS/SEAS MAY STILL HOVER AROUND SCA CRITERIA
TUE NIGHT...BUT WITH THE PASSAGE OF A STRONGER LOW ON WED...WINDS
WILL BE RAMPING UP TO GALES AND POSSIBLY AS HIGH AS STORM FORCE.

THE GRADIENT GRADUALLY SLACKENS THROUGHOUT THE DAY THU.

THU NIGHT THROUGH SUN...
WINDS AND SEAS BUILD ABOVE SCA CRITERION FRIDAY AFTERNOON AS THE
NEXT STORM SYSTEM APPROACHES THE AREA. GALE CONDITIONS ARE POSSIBLE
LATE FRIDAY INTO SATURDAY AS THE COASTAL LOW DEEPENS AND LIFTS OUT.
SEAS WILL LIKELY REMAIN ABOVE SCA CRITERION INTO SUNDAY.

&&

.HYDROLOGY...
DRY CONDITIONS EXPECTED THROUGH TUE. ANY MINOR RISES ON
RIVERS/STREAMS WILL BE THE RESULT OF SNOWMELT OVER THE HEAD
WATERS. THE NEXT SYSTEM WILL AFFECT THE AREA TUE NIGHT/WED WITH
LIQUID EQUIVALENT TOTALS AROUND 1/4 INCH WITH SNOW EXPECTED INLAND.

&&

.TIDES/COASTAL FLOODING...
INCREASINGLY STRONG WESTERLY WINDS TUESDAY WILL BRING SOME TIDAL
SITES CLOSE TO LOW WATER LIMITS. RIGHT NOW...MODEL GUIDANCE SHOWS
ABOUT A 1.5 NEGATIVE ANOMALY...SO WILL NOT HOIST ANY ADVISORIES
AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 PM EST
     TUESDAY FOR ANZ338.
     GALE WARNING UNTIL 4 PM EST TUESDAY FOR ANZ330-340-345-350-353.
     GALE WARNING UNTIL NOON EST TUESDAY FOR ANZ335-355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MAS
AVIATION...JMC
MARINE...MAS/MPS
HYDROLOGY...MPS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 29, 4:16 AM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
416 AM EST MON DEC 29 2008

CTZ005>012-NJZ002>006-011-NYZ067>081-301100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
416 AM EST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILL
READINGS DROPPING TO NEAR ZERO ON NEW YEARS EVE. THOSE VENTURING
OUT FOR NEW YEARS FESTIVITIES SHOULD STAY INFORMED OF THE LATEST
FORECAST.

ALSO...A SIGNIFICANT COASTAL STORM IS POSSIBLE LATE FRIDAY INTO
SATURDAY. STRONG WINDS AND WINTRY PRECIPITATION ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-301100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
416 AM EST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WINDS ARE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT.
ANOTHER STORM SYSTEM MAY BRING GALE FORCE WINDS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:22 AM ESTSmall Craft AdvisoryOKX20 hr

Nearby

Gale Warnings in New York, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.